Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 33, NWS North Platte, NE

May 14, 20255 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 14, 2025, 7:11 PM MDT for 5 counties in Nebraska. It was in force for 64 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2025, 7:11 PM MDT (01:11 UTC)
Expired
May 14, 2025, 8:15 PM MDT
In force
64 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Arthur County, NE, Deuel County, NE, Garden County, NE, Keith County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 7:15 PM MDTNON-TSTM WND GST 596 Ese Big Springs, NEMesonet station NB085 Big Springs 6NE.
May 14, 7:22 PM MDTNON-TSTM WND GST 596 W Lemoyne, NEMesonet station UP402 Lemoyne 7W.
May 14, 7:22 PM MDTNON-TSTM WND GST 653 Ene Big Springs, NEMesonet station UP938 Big Springs 2ENE.
May 14, 7:30 PM MDTTSTM WND DMGOgallala, NEMultiple 4 inch limbs down from trees during thunderstorm.
May 14, 7:31 PM MDTTSTM WND GST 714 Se Ogallala, NE
May 14, 7:31 PM MDTNON-TSTM WND GST 691 E Brule, NEMesonet station UP108 Brule 1E.
May 14, 7:35 PM MDTNON-TSTM WND GST 603 Wsw Ogallala, NEAWOS station KOGA Ogallala Airport.
May 14, 7:56 PM MDTNON-TSTM WND GST 764 Nw Paxton, NEMesonet station UP049 Sarben 5W.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 2:49 PM MDTSevere Thunderstorm WatchSPC7 hr
May 14, 4:33 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.2 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-154 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

827 
WUUS53 KLBF 150111
SVRLBF
NEC005-049-069-101-117-150215-
/O.NEW.KLBF.SV.W.0033.250515T0111Z-250515T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
811 PM CDT Wed May 14 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Arthur County in west central Nebraska...
  Keith County in southwestern Nebraska...
  Southern Garden County in the Panhandle of Nebraska...
  Western McPherson County in west central Nebraska...
  Deuel County in the Panhandle of Nebraska...

* Until 915 PM CDT/815 PM MDT/.

* At 810 PM CDT/710 PM MDT/, severe thunderstorms were located along
  a line extending from 11 miles southeast of Crescent Lake National
  Wildlife Refuge to near Ogallala, moving east at 40 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Ogallala, Chappell, Oshkosh, Big Springs, Arthur, Paxton, Brule,
  Lewellen, Keystone, Kingsley Dam, Sarben, Barton, Lemoyne, Roscoe,
  Dogtown Flats, Flatts, Megeath, Bucktail Lake, Three Mile Lake, and
  Sugar Loaf Hill.

This includes the following highways...
 Highway 61 between mile markers 80 and 130.
 Highway 92 between mile markers 115 and 186.
 Interstate 80 in Nebraska between mile markers 86 and 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows! 
&&

LAT...LON 4169 10128 4101 10128 4101 10247 4159 10253
TIME...MOT...LOC 0110Z 253DEG 36KT 4164 10222 4107 10172 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 5:19 PM MDT, 1 hour 52 minutes earlier. Its key messages:

  • There is a Slight risk (level 2 of 5) of severe storms this afternoon and evening with very large hail and strong winds being the main threats although the risk of a tornado cannot be ruled out.
  • Cooler temperatures arrive for the end of the week and into the first half of the weekend.
  • Rain showers and thunderstorms return on Saturday night lasting through Tuesday with the risk of severe storms being low at this time.
Area forecast discussion, May 14, 5:19 PM MDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
619 PM CDT Wed May 14 2025

.KEY MESSAGES...

- There is a Slight risk (level 2 of 5) of severe storms this
afternoon and evening with very large hail and strong winds being
the main threats although the risk of a tornado cannot be ruled out.

- Cooler temperatures arrive for the end of the week and into the
first half of the weekend.

- Rain showers and thunderstorms return on Saturday night lasting
through Tuesday with the risk of severe storms being low at this
time.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 313 AM CDT Wed May 14 2025

An upper level trough  will continue to dig southward across the
Rockies allowing for a developing low pressure system to bring some
more active weather briefly to the region. A cold front is currently
draped across western Nebraska. This front has been the initiation
point for several showers and weak thunderstorms already this
afternoon. However, cloud cover has keep instability at bay so far,
but current satellite shows breaks occurring allowing for instability
to increase across the region. The latest analysis shows a steady
increase of CAPE values to near 2000 J/kg as well as steep low level
lapse rates across northern Nebraska and into the Sandhills. This
correlates well with where we're currently seeing storm development.
However, as the boundary continues to cause initiation and
instability increases even more, we'll expect some more organized
and stronger convection leading to severe storms. Threats remain
basically unchanged with very large hail (potentially greater than 2
inches) and strong winds (up to 65 mph) being the primary threats.
However, a tornado threat cannot be ruled out completely especially
with this first round of storms when storms are more discrete and
have better access to instability and moisture. At this time, the
greatest concern for the strongest storms will be between 4pm and
8pm.

Hi-res models continue to hint at a secondary round of storms aided
by a trough pushing off the Front Ranges of Colorado and Wyoming.
This secondary round will impact mainly southwest Nebraska, the I-80
corridor, and into portions of the southern Sandhills with strong
winds (potentially up to 75 mph or greater) being the main threat.
Despite inconsistency amongst models in this second round,
certainty remains moderate in this development. Current thinking is
that convection will move into the western fringes of the CWA by 8pm
CT and push eastward through Midnight. Winds are expected diminish
slightly as they move eastward, however, some stronger to briefly
severe storms may continue into the early hours of Thursday morning.

Lingering showers and thunderstorms will likely continue into
Thursday morning and possibly even into the afternoon. Showers
should continue to dissipate from south to north, but areas in
northern Nebraska could continue to see some wrap-around
precipitation due to the strong cut-off low across the northern
Plains. Severe storms are not anticipated with the activity Thursday
into Thursday afternoon as the environment will remain well mixed
with little instability present to tap into.

In addition to storms, this cold front and low pressure system will
usher in a cooler airmass beginning on Thursday. Highs will only
rise into the low 60s to mid 70s on Thursday with the coldest
temperatures across northern Nebraska where rain showers and clouds
will continue through much of the day.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 313 AM CDT Wed May 14 2025

Across northern Nebraska (north of US-20), showers will continue
through Friday, but as mentioned above, severe storms are not
expected. All precipitation finally comes to an end by Friday night
with a brief dry period for Saturday.

Active weather returns on Saturday night lasting through next
Tuesday as several rounds of disturbances impact the region. At this
time, the severe potential remains low, but some stronger storms may
still be possible especially in the late afternoon and early evening
when instability is highest. Stay tuned to the latest forecasts for
the most up to date information.

Temperatures remain chilly on Friday, but will steadily rise to near
or slightly below normals (highs in low 70s, lows in mid 40s) into
the beginning of next week. Temperatures will drop once again into
the 60s across the CWA on Tuesday mainly due to ongoing rain and
overcast skies.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 620 PM CDT Wed May 14 2025

Widespread thunderstorms persist this evening and into tonight,
with brief MVFR visibilities and gusty, erratic winds
continuing. A secondary threat for strong surface winds is
expected after sunset, as another round of thunderstorms
approaches from northeastern Colorado. This line of
thunderstorms will present a threat for gusts as high as 45 to
55kts from the northwest. Strong northwest winds will persist
into tomorrow morning behind thunderstorms for all area
terminals, with gusts of 35 to 40kts expected.

MVFR/locally IFR CIGs will overspread northern Nebraska
terminals into tomorrow morning, continuing into late Thursday
morning. A return to VFR for all terminals is expected into
Thursday afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Brown
Hazardous weather outlook, May 14, 2:33 PM MDT, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
333 PM CDT Wed May 14 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-152045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
333 PM CDT Wed May 14 2025 /233 PM MDT Wed May 14 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

The threat for thunderstorms will continue through the evening across
much of the outlook area. Very large hail up to 2 inches or greater
and damaging winds up to 65 mph are the main severe threat. An
isolated tornado threat could also be possible late this afternoon
and into the evening. A second round of thunderstorms pushes into the
region by mid-evening across southwest Nebraska with strong winds
potentially up to 75 mph or greater. The threat for severe storms
will decrease after midnight CT across the area.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gusty west winds are possible Thursday afternoon across the area.
Wind gusts up to 50 mph  are possible over northern Nebraska.

Thunderstorms are possible Thursday night over northern Nebraska,
however, the threat for severe storms is low.

Thunderstorms are possible Saturday night through Tuesday. At this
time, the threat for severe storms is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 14, 6:51 PM MDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
751 PM CDT Wed May 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Tstm Wnd Gst     1 W Oshkosh             41.41N 102.37W
05/14/2025  M59 MPH          Garden             NE   Mesonet

&&

Brown
Local storm report, May 14, 6:57 PM MDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
757 PM CDT Wed May 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     Hail             2 W Burwell             41.78N 99.17W
05/14/2025  M1.25 Inch       Garfield           NE   Public

&&
Local storm report, May 14, 6:59 PM MDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
759 PM CDT Wed May 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     Tstm Wnd Gst     5 WNW Chappell          41.12N 102.56W
05/14/2025  M58 MPH          Deuel              NE   Mesonet

&&

Brown
Local storm report, May 14, 7:02 PM MDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
802 PM CDT Wed May 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     Hail             10 W North Platte       41.13N 100.96W
05/14/2025  M1.75 Inch       Lincoln            NE   Public

&&
Local storm report, May 14, 7:04 PM MDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
804 PM CDT Wed May 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     Hail             6 NE Taylor             41.83N 99.30W
05/14/2025  M1.00 Inch       Loup               NE   Public

&&
Local storm report, May 14, 7:06 PM MDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
806 PM CDT Wed May 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     Hail             3 NW Burwell            41.81N 99.18W
05/14/2025  M1.00 Inch       Garfield           NE   Public

&&

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 6:04 PM MDTTornado Warning Tornado observedLBFLincoln26 min
May 14, 6:04 PM MDTTornado Warning Tornado observedLBFLincoln26 min
May 14, 6:09 PM MDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup51 min
May 14, 6:13 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden62 min
May 14, 6:24 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown, Loup, Rock51 min
May 14, 6:25 PM MDTTornado Warning Tornado observedLBFLincoln35 min
May 14, 6:29 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown46 min
May 14, 6:38 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Keith, Perkins67 min
May 14, 6:57 PM MDTTornado WarningLBFLincoln, McPherson33 min
May 14, 7:00 PM MDTSevere Thunderstorm WarningLBFGarfield45 min
May 14, 7:01 PM MDTSevere Thunderstorm WarningLBFGarfield, Loup44 min
May 14, 7:12 PM MDTSevere Thunderstorm WarningLBFLoup, Rock48 min
May 14, 7:21 PM MDTAreal Flood AdvisoryLBFLincoln3 hr
May 14, 7:26 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFLincoln, Logan, McPherson, Thomas30 min
May 14, 7:28 PM MDTSevere Thunderstorm Warning Destructive damage threatLBFChase, Frontier, Hayes, Keith, Lincoln, Perkins62 min
May 14, 7:47 PM MDTAreal Flood AdvisoryLBFGarfield3 hr
May 14, 8:02 PM MDTSevere Thunderstorm WarningLBFGarfield, Loup43 min
May 14, 8:08 PM MDTSevere Thunderstorm Warning Destructive damage threatLBFCuster, Frontier, Hayes, Lincoln52 min
May 14, 8:49 PM MDTFlash Flood WarningLBFCuster, Garfield, Loup3 hr
May 14, 8:52 PM MDTSevere Thunderstorm WarningLBFGarfield, Holt38 min
May 14, 10:24 PM MDTSevere Thunderstorm WarningLBFGarfield, Wheeler51 min
May 14, 11:10 PM MDTSpecial Weather StatementLBFWheeler50 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.